We introduce two novel frameworks for choice under complete uncertainty. These frameworks employ intervals to represent uncertain utility attaching to outcomes. In the first framework, utility intervals arising from one act with multiple possible outcomes are aggregated via a set-based approach. In the second framework the aggregation of utility intervals employs multi-sets. On the aggregated utility intervals, we then introduce min-max decision rules and lexicographic refinements thereof. The main technical results are axiomatic characterizations of these min-max decision rules and these refinements. We also briefly touch on the independence of introduced axioms. Furthermore, we show that such characterizations give rise to novel axiomatic characterizations of the well-known min-max decision rule greater than or similar to(mnx) in the classical framework of choice under complete uncertainty. (C) 2013 Published by Elsevier Inc.

Min–max decision rules for choice under complete uncertainty: Axiomatic characterizations for preferences over utility intervals / J. Landes. - In: INTERNATIONAL JOURNAL OF APPROXIMATE REASONING. - ISSN 0888-613X. - 55:5(2014), pp. 1301-1317. [10.1016/j.ijar.2013.10.008]

Min–max decision rules for choice under complete uncertainty: Axiomatic characterizations for preferences over utility intervals

J. Landes
2014

Abstract

We introduce two novel frameworks for choice under complete uncertainty. These frameworks employ intervals to represent uncertain utility attaching to outcomes. In the first framework, utility intervals arising from one act with multiple possible outcomes are aggregated via a set-based approach. In the second framework the aggregation of utility intervals employs multi-sets. On the aggregated utility intervals, we then introduce min-max decision rules and lexicographic refinements thereof. The main technical results are axiomatic characterizations of these min-max decision rules and these refinements. We also briefly touch on the independence of introduced axioms. Furthermore, we show that such characterizations give rise to novel axiomatic characterizations of the well-known min-max decision rule greater than or similar to(mnx) in the classical framework of choice under complete uncertainty. (C) 2013 Published by Elsevier Inc.
Choice under complete uncertainty; Interval orders; Min-max decision rules; Nonprobabilistic decision rules; Interval utility
Settore M-FIL/02 - Logica e Filosofia della Scienza
Settore INF/01 - Informatica
Article (author)
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/948189
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 6
  • ???jsp.display-item.citation.isi??? 5
social impact